Re: eplipesy and adhd together
Your poor little guy! My goodness. He has alot to deal with, doesn't he?
Equasym is a brand-name in the UK for the medicine we have in the States called Ritalin or methylphenidate. Concerta and Metadate are the same medication but with a longer acting delivery system. So, anything you read on here about those meds would also apply to your son's medication.
It would be helpful, confused mom, if you can find a pattern as to when this behavior occurs. Many children, for instance, become MORE hyper and irritable when their ADHD medication wears off. Whether your son takes the longer or the shorter acting forms would determine which time of day you would see this effect.
Another thing to be aware of is that many epilepsy medications are sedating (they make you sleepy). Unfortunately, in a child with ADHD that usually translates not into sleepiness, but into irritabiltiy and increased hyperactivity.
The screaming, shouting, kicking, biting that you describe sounds like more than just ADHD. Obviously, though, he has other things going on.
Is there any relationship between his seizures and this behavior? In other words, do you see this behavior more before a seizure? After a seizure?
I guess what I'm suggesting is that it might be helpful if you could keep some type of record of his behavior. When these episodes occur what is the time of day, what else is going on, how recently has he had his Equasym, how recently he has he had his seizure medicine, how recently (or how soon after) he has a seizure.
You might be able to find a pattern and then his medication could be adjusted accordingly.